MAUDE Adverse Event Report: TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE ASPIRATION CATHETER; CATHETER, EMBOLECTOMY

TERUMO CLINICAL SUPPLY CO., LTD. PRIORITYONE ASPIRATION CATHETER; CATHETER, EMBOLECTOMY
Catalog Number 30-6100
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not implanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.Terumo medical products (tmp)(importer) registration no.2243441 is submitting this report on behalf of terumo clinical supply co., ltd.(manufacturer) registration no.3009500972.Exemption number e2015021.
 
Event or Problem Description
The user facility reported that radiopaque tip came off the tip of the priorityone aspiration catheter in the distal rca (right coronary artery).The tip then dislodged from the rca (right coronary artery), moved to the aorta, and then to the distal lad (left anterior descending).It was then pushed to the distal cto (chronic total occlusion) cap and was left in the patient.The tip was pushed to the distal cto cap via a wire.The tip remained in the patient.The patient was stable and was released from hospital per protocol.
 
Additional Manufacturer Narrative
Adverse event has been selected as it was inadvertently not selected in the initial report, provide the device return date and provide the completed investigation results.The actual device was returned for evaluation.Visual inspection revealed that there were three parts bended on the shaft.The guidewire lumen tore from the exit port to the tip, and the tip was dislodged.The dislodged tip was not returned.Inspection of the spit part using a magnifier revealed that the guidewire lumen stretched from inside of the lumen to the outside, additionally the resin of the distal tip stretched and dislodged from the catheter.The manufacturing records of the reported lot were reviewed with no findings.Visual inspection is conducted to all products prior to shipping.A review of all incoming inspection of the raw materials was conducted with no findings.Functional testing was conducted using a priorityone, 30-6100 (b)(4).The guiding catheter was fixed in ptca trainer as its tip is positioned in lca ostia.After fitting y connector to the proximal end of guiding catheter,.014" guide-wire is inserted as its tip is positioned in lad.All procedures are performed in 37c water.Priorityone is advanced over.014" guide-wire until its distal 15 cm or so protrudes from guiding-catheter tip.Then, keeping guide-wire in place, the priorityone is retrieved into the guiding catheter.After having tried it several times, a loop of guide-wire that was found formed between gw-lumen exit of priority and distal end of guiding catheter, and resistance was felt on the priorityone.A.When a loop was formed on guide-wire, priorityone continued to be retrieved against resistance.B.Gw-lumen began to be torn from the proximal port of it.C.Gw-lumen was torn over the whole length, and distal tip became torn off.The damage was similar to that observed on the actual sample was duplicated.There is no evidence that this event was related to a device defect or malfunction.Although the exact cause cannot be determined based on the available information, it is likely that the aspiration catheter was pulled, leaving the guide-catheter and guide-wire in place.A loop was formed on the guide-wire, and resistance was felt against withdrawal.The looped guide-wire made the gw-lumen tube become torn, and the aspiration catheter and guide-wire became stuck in guide-catheter.The ifu states - direction for use three important safety instructions warnings: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, damage to the catheter, or vessel perforation.

Brand Name
PRIORITYONE ASPIRATION CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
TERUMO CLINICAL SUPPLY CO., LTD.
3 kawashima-takehaya-machi
kakamigahara, japan 501-6 024
JA  501-6024
MDR Report Key7929389
Report Number3009500972-2018-00001
Device Sequence Number1722372
Product Code DXE
UDI-Device Identifier04543334177254
UDI-Public04543334177254
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K112382
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number30-6100
Device Lot Number171101770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR